Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Discoloration of skin, on top of eyelid on both eyes. Cause for the problem?

I have been trying to find answers to a yellow/orange discolouration of skin just above my eyelids on both eyes. I had asked my family doctor about it and she didn t know what it was and also did not pursue it further. I had originally thought it may have to do with a reaction to a medication I m taking; however, I couldn t find anything. I ve had this condition for a number of years now. It hasn t got any better or worse. It is not spots or raised at all. It is just part of the skin that is discoloured. Any ideas? And no, I don t eat a lot of carrots or pumpkin!! Thank you.
Asked On : Wed, 13 Mar 2013
Answers:  2 Views:  4511
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
It looks like a Xanthoma.
Xanthoma is deposition of fat under the skin.
It occurs in people with high fat in blood or in old age.
In syndromes like diabetes, hypercholesterolemia, hyperlipidemia etc..
Avoid fatty food.drugs that decrease fats can also be taken.
If its bothering u cosmetically, surgical excision can be done.
Thank you
Answered: Thu, 14 Mar 2013
I find this answer helpful
General & Family Physician Dr. Achuo Ascensius's  Response
thanks for using health care magic.
Skin discoloration can be cause by several conditions.
Common conditions but with benign prognsis include vitiligo
and Pityriasis versicolor.
Vitiligo is thought to be autoimune while Pityriasis is cause
by a fungus. However, only a detailed examination would
give a better diagnosis.
So i will advise you meet a dermatologist for a better evaluation.
Best regards and hope this helps.
Dr Achuo
Answered: Thu, 14 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor